MAUDE Adverse Event Report: COLOPLAST A/S ARIS TRANSOBTURATOR SYSTEM; SUTURE/NEEDLE PASSER, SINGLE-USE

COLOPLAST A/S ARIS TRANSOBTURATOR SYSTEM; SUTURE/NEEDLE PASSER, SINGLE-USE
Catalog Number 93-4400
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Emotional Changes (1831); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Deformity/ Disfigurement (2360); Prolapse (2475); Constipation (3274); Dyspareunia (4505); Urinary Incontinence (4572); Pelvic Pain (4865)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot # was provided, a review of the device history record, complaint history database, nonconformances and capas could not be completed.The device was not returned for evaluation.Without the benefit of analyzing the device, coloplast cannot comment on the condition of the device.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.B3: estimated date.
 
Event or Problem Description
As reported to coloplast, though not verified: on or about (b)(6), 2023, the patient underwent a surgical procedure to treat her pelvic organ prolapse during which her physician implanted an aris-transobturator sling system.The patient subsequently suffered complications associated with the pelvic mesh product, including but not limited to, pelvic pain, protrusion, extrusion, erosion, urinary issues, recurrence, bleeding, dyspareunia, heavy discharge, vaginal scarring, permanent disfigurement, and difficulty with daily activities, which ultimately required surgical intervention and partial removal of mesh on or about (b)(6), 2023.As a result of these life-altering and, in some cases, permanent injuries, plaintiff has suffered severe emotional pain and injury and has suffered and will suffer apprehension of increased risk for injuries, infections, pain, mental anguish, discharge, and multiple corrective surgeries as a result of implantation of aris.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.
 
Event or Problem Description
As additionally reported to coloplast, though not verified: the patient also experienced urge incontinence, urinary analysis positive for blood and leukocytes likely due to rectocele, constipation, vaginitis and trichomoniasis requiring antibiotics.Patient also underwent da vinci bilateral oophorectomy with lysis of adhesions, anterior and posterior repair with levator ani muscle plication, perineoplasty and cystoscopy under general anaesthesia at the time of mesh removal.Surgical findings: grade 2 cystocele and a grade 2 rectocele as well as pelvic adhesions (a significant part of the sigmoid colon was adhered to the left pelvic sidewall on the left ovary).Surgical pathology report ¿ foreign body mesh removal consistent with mesh, vaginal mucosa with mild chronic inflammation.
 
Additional Manufacturer Narrative
This complaint was investigated to the extent information was provided to coloplast.Due to the nature of this complaint and the device not being returned for evaluation a thorough investigation could not be executed.Should additional information become available, a follow-up report will be filed.Complaints of this nature are monitored and captured within the product risk documentation excluding emotional changes, prolapse, and constipation.There is no direct causal relationship between emotional changes, prolapse, or constipation and aris.No further action or corrective action is required at this time.
 
Event or Problem Description
As additionally reported to coloplast, though not verified: in 2024, the patient continued to experience urinary incontinence, vaginal discharge and urinary odor.Patient positive for gonorrhea, bacterial vaginosis and had urinary couont 100,000 e.Coli.

Brand Name
ARIS TRANSOBTURATOR SYSTEM
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
MINNEAPOLIS
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key23085934
Report Number2125050-2025-01482
Device Sequence Number10509313
Product Code OTN
UDI-Device Identifier05708932442961
UDI-Public5708932442961
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number93-4400
Device Lot Number8500665_5195512400
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date01/14/2026
02/11/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age45 YR
Patient SexUnknown